MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS FLEX REVIVE DISTAL STEM 11DIA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS FLEX REVIVE DISTAL STEM 11DIA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number ARS741802
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that patient had pain ("worsening pain") in the right shoulder.Post-operative complication 5 months after previous surgery.Action taken: medication ; injection- 1ml kenalog, 2ml lidocaine, 7ml ropivicaine.Patient is also seeing a neurologist and will follow up with us after 3 months.
 
Additional Manufacturer Narrative
Please note that corrections were made to the following sections: d4 - expiration date; h4 - manufacturing date; h6 - device code; h6 - method code.The reported event could be confirmed, although the device was not returned but few x-rays & medication details were shared which confirms the alleged failure.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.A few x-rays were provided which were presented to our health care professional for evaluation, question about most likely reason for the reported event i.E the pain the patient is experiencing, to which medical expert opined: ¿patient 80+ years with status after proximal humeral fracture that was addressed with orif (plates and screws) with clear signs of non-union, secondary displacement of the proximal humeral fragment and plate with screw pull out.The postoperative x-rays after the conversion of the attempted osteosynthesis to a flex revive reversed tsa, show clear signs of proximal radiolucency around the proximal half of the revive stem and signs of subsidence as well.It proves that the stem is loose and that most likely explains the complaints of the patient.¿.[¿].Do you see any factor that could have contributed to the reported event when it comes to surgical technique, which maybe you could see on the x-rays post op? i believe the surgeon has done a good job on implantation of the revive-implant as such, especially if you consider the fracture sequalae pre-operatively.In retrospect, a longer implant might have prevented the proximal bone loss from becoming symptomatic.[¿].Based on the available information and the opinion received from the medical expert, the most probable cause of the issue is stem loosening combined with the selection of a stem that is a too short.The root cause was therefore attributed to a combination of user & patient related issues.If any further information is provided, the complaint report will be updated.H3 other text : device remains implanted in patient.
 
Event or Problem Description

Brand Name
AEQUALIS FLEX REVIVE DISTAL STEM 11DIA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13472504
Report Number3004983210-2022-00012
Device Sequence Number14670164
Product Code KWS
UDI-Device Identifier00846832069606
UDI-Public00846832069606
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/09/2025
Device Model NumberARS741802
Device Catalogue NumberARS741802
Device Lot NumberAZ2519290075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient Weight72 KG